Alert archive / Kentucky / Flash Flood Warnings in 1997
Flash Flood Warning 9, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Mar 1, 1997, 9:20 AM CST for Carlisle County, Hickman County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 1997, 9:20 AM CST (15:20 UTC)
- Expired
- Mar 1, 1997, 1:15 PM CST
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Carlisle County, KY, Hickman County, KY
The radar
The Paducah radar (KPAH), 38 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.3 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1238 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 334 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 13.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KPAH 011524
FFWPAH
KYC035-039-047-055-059-075-083-105-139-143-157-145-177-219-221-233-
011915-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
920 AM CST SAT MAR 1 1997
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 115 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
IN WEST KENTUCKY
...CALLOWAY COUNTY...CARLISLE COUNTY...CHRISTIAN COUNTY...WEBSTER
COUNTY...CRITTENDEN COUNTY...DAVIESS COUNTY...FULTON COUNTY
...GRAVES...HICKMAN COUNTY...LIVINGSTON COUNTY...LYON COUNTY
...MARSHALL COUNTY...MCCRACKEN COUNTY...MUHLENBERG COUNTY...TODD COUN
...TRIGG COUNTY
AT 910 AM...DOPPLER RADAR ESTIMATES 2 TO 3 INCHES OF RAIN HAS FALLEN
ACROSS MOST OF THE WARNED AREA SINCE LAST NIGHT...WITH MANY AREAS HAVING
RECEIVED OVER 1 INCH DURING THE PAST 2 HOURS. THE HEAVIEST SWATH OF
RAINFALL THUS FAR EXTENDS IN A LINE FROM HICKMAN KENTUCKY TO JUST SOUTH
OF OWENSBORO WHERE OVER 3 INCHES OF RAINFALL HAS OCCURRED.
DES PERSONNEL FROM SEVERAL COUNTIES ACROSS THE WARNED AREA REPORT ROAD
CLOSURES...WASHOUTS AND SPOTTY EVACUATIONS DUE TO RISING WATER.
HEAVY RAIN SHOULD CONTINUE INTO THIS AFTERNOON WITH ADDITIONAL RAINFALL
TOTALS OF 1 TO 3 INCHES POSSIBLE.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT'S
IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR
CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD
AVO4ID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS.
KEYSOR
&What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 1, 2:10 AM CST, 7 hours 10 minutes earlier.
Area forecast discussion, Mar 1, 2:10 AM CST, 7 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 208 AM CST SAT MAR 1 1997 FORECAST ITEMS CENTER ON TIMING OF SUBSEQUENT THUNDER EVENTS AND POTENTIAL FOR FLASH FLOODING. MODELS SHOWING SLOW MOVING COLD FRONT TO MOVE TO NEAR MISSISSIPPI RIVER BY 12Z SUNDAY. COPIOUS MOISTURE BEING ADVECTED NORTHWARD ON HEELS OF 50+ KT H85 JET WITH H85 DEWPOINTS AOA +12C. BOUNDARY ON SFC MAPS FROM NORTHERN KY INTO EASTERN ARK SHOULD CONTINUE MOVING SLOWLY NORTHWARD TODAY AS PLAINS COLD FRONT APPROACHES. COULD SEE SLIGHT BREAK IN ACTION DURING MORNING HOURS AS WARM FRONT LIFTS FURTHER NORTH BUT STILL ENOUGH FOR AT LEAST CHANCE POPS. CATEGORICAL POPS ALL AREAS SATURDAY NIGHT WITH FRONT. CHANCE OF SEVERE LOOKS TO BE MAINLY CONFINED TO WEST KENTUCKY THRU PERIOD...BUT LOTS OF RAIN THIS STORM (AND THROUGHOUT MOST OF WINTER) HAS LEFT GROUND SOGGY AND WILL SUGGEST A FLASH FLOOD WATCH FOR AT LEAST W KY TODAY. SEE ALSO GRAPHICS 93/94E. . FWC IS UNDERDOING TEMPS ATTM BUT SHOULD NEED TO ADJUST UPWARD ONLY SLIGHTLY AS CLOUDS/SHOWERS MAY LIMIT DIURNAL RISE SOME. SDB
In the hours before
Special weather statement, Mar 1, 4:30 AM CST, 4 hours 50 minutes before
KYZ001>022-011630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 430 AM CST SAT MAR 1 1997 ...TORNADO WATCH CANCELLED FOR WESTERN KENTUCKY COUNTIES WEST OF THE LAKES REGION... ...FLASH FLOOD WATCH FOR ALL OF WESTERN KENTUCKY TODAY AND TONIGHT... TORNADO WATCH NUMBER 74 HAS BEEN CANCELLED FOR THE WESTERN KENTUCKY COUNTIES WEST OF THE LAND BETWEEN THE LAKES REGION. THIS WOULD INCLUDE MCCRACKEN...GRAVES...FULTON...MARSHALL...AND CALLOWAY. CITIES INCLUDED ARE PADUCAH...MAYFIELD AND MURRAY. THE WATCH REMAINS IN EFFECT UNTIL 6 AM CST FOR LYON...TRIGG...CHRISTIAN AND TODD COUNTIES. THIS WOULD INCLUDE HOPKINSVILLE AND CADIZ. ALTHOUGH WIDELY SCATTERED THUNDERSTORMS CONTINUE ACROSS FAR WESTERN KENTUCKY NO SEVERE WEATHER HAS BEEN REPORTED. MOST OF THE STRONGER STORMS WERE OVER MIDDLE TENNESSEE AND SHOULD MOVE INTO SOUTH CENTRAL KENTUCKY EAST OF THE LAKES REGION. MORE STORMS ARE EXPECTED LATER TODAY AND TONIGHT AS A COLD FRONT APPROACHES FROM THE WEST. UNUSUALLY WARM AND MOIST AIR IS NOW IN PLACE OVER THE REGION AND THE GROUND IS SATURATED FROM PREVIOUS RAINS. MORE HEAVY RAIN LATER TODAY AND TONIGHT WILL LIKELY CAUSE LOCALIZED FLOODING OF LOW LYING AREAS AND ALONG STREAMS AND CREEKS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. SDB
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 6:49 PM CST | Severe Thunderstorm Warning | PAH | Daviess | 26 min |
| Feb 28, 10:10 PM CST | Flash Flood Warning | PAH | Christian, Muhlenberg, Todd | 5 hr |
| Feb 28, 10:10 PM CST | Flash Flood Warning | PAH | Christian, Muhlenberg, Todd | 4 hr |
| Feb 28, 10:45 PM CST | Flash Flood Warning | PAH | Christian, Muhlenberg, Todd | 3 hr |
| Mar 1, 7:28 AM CST | Severe Thunderstorm Warning | PAH | Graves, Hickman | 47 min |
| Mar 1, 8:48 AM CST | Flash Flood Warning | PAH | Caldwell, Hopkins | 4 hr |
| Mar 1, 8:48 AM CST | Flash Flood Warning | PAH | McLean | 4 hr |
| Mar 1, 9:20 AM CST | Flash Flood Warning | PAH | Daviess | 4 hr |
| Mar 1, 9:20 AM CST | Flash Flood Warning | PAH | Fulton | 4 hr |
| Mar 1, 9:20 AM CST | Flash Flood Warning | PAH | Crittenden, Livingston, Lyon, Webster | 4 hr |
| Mar 1, 9:20 AM CST | Flash Flood Warning | PAH | Calloway, Graves, McCracken, Marshall, Trigg | 4 hr |
| Mar 1, 9:20 AM CST | Flash Flood Warning | PAH | Christian, Muhlenberg, Todd | 4 hr |
| Mar 1, 9:42 AM CST | Flash Flood Warning | PAH | Daviess | 4 hr |
| Mar 1, 9:42 AM CST | Flash Flood Warning | PAH | Calloway, Christian, Lyon, Marshall, Trigg | 4 hr |
| Mar 1, 9:42 AM CST | Flash Flood Warning | PAH | Carlisle, Fulton, Graves, Hickman | 4 hr |
| Mar 1, 9:42 AM CST | Flash Flood Warning | PAH | Crittenden, Livingston, McCracken | 4 hr |
| Mar 1, 9:42 AM CST | Flash Flood Warning | PAH | Muhlenberg, Todd | 4 hr |
| Mar 1, 9:42 AM CST | Flash Flood Warning | PAH | Webster | 4 hr |
| Mar 1, 12:45 PM CST | Flash Flood Warning | PAH | Christian, Muhlenberg, Todd | 4 hr |
| Mar 1, 12:45 PM CST | Flash Flood Warning | PAH | Caldwell, Calloway, Lyon, Marshall, Trigg | 4 hr |
| Mar 1, 12:45 PM CST | Flash Flood Warning | PAH | Daviess, Henderson, McLean, Union, Webster | 4 hr |
| Mar 1, 12:45 PM CST | Flash Flood Warning | PAH | Ballard, Carlisle, Graves, Hickman, McCracken | 4 hr |
| Mar 1, 12:45 PM CST | Flash Flood Warning | PAH | Hopkins | 4 hr |
| Mar 1, 12:45 PM CST | Flash Flood Warning | PAH | Crittenden, Livingston | 4 hr |
| Mar 1, 12:45 PM CST | Flash Flood Warning | PAH | Fulton | 4 hr |
| Mar 1, 4:55 PM CST | Flash Flood Warning | PAH | Caldwell, Christian, Hopkins, McLean, Muhlenberg, Webster | 4 hr |
| Mar 1, 4:55 PM CST | Flash Flood Warning | PAH | Fulton, Hickman | 4 hr |
| Mar 1, 4:55 PM CST | Flash Flood Warning | PAH | Daviess, Henderson | 4 hr |
| Mar 1, 4:55 PM CST | Flash Flood Warning | PAH | Crittenden, Union | 4 hr |
| Mar 1, 4:55 PM CST | Flash Flood Warning | PAH | Calloway, Graves, Marshall, Trigg | 4 hr |
| Mar 1, 4:55 PM CST | Flash Flood Warning | PAH | Livingston, Lyon | 4 hr |
| Mar 1, 4:55 PM CST | Flash Flood Warning | PAH | Ballard, Carlisle, McCracken | 4 hr |
| Mar 1, 4:55 PM CST | Flash Flood Warning | PAH | Todd | 4 hr |
| Mar 1, 5:49 PM CST | Tornado Warning | PAH | McLean | 26 min |
Nearby
Flash Flood Warnings in Kentucky, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.